Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Ack, itchy! Ideas? Maybe withdrawal?

Hi, I've been on Tramodal 150 to 200 mg and Gabapentin 300 mg since August. I was told Tramodal in non addictive but I've read otherwise. Anyway, I wanted to wean off the meds because my pain level has been quite manageable and I was given the go ahead to wean myself off at my own pace. I've gone from 3 doses a day down to at night only and decided to stop altogether last night. All night and today I've been crazy itchy all over. This made it hard to sleep and I'm grumpy today but not in pain. I've read other postings but couldn't find what others did to stop this or how long it lasted. Anyone know? Maybe it's something else entirely, I don't know but I'm goiing batty. Arrrrgggghhhh!
L5 S1 MicroD - August 21, 2013
L5 S1 Fusion - October 17, 2013
44 year old


  • What you are describing is your withdrawal from Tramadol. You will continue to feel achy, itchy and probably a runny nose for a number of days. Now this does not happen to everyone who stops Tramadol but it does happen to many, me included. I was on it for 6 years at the maximum dose and I had withdrawal symptoms for many weeks. Maybe you should cut your pills in half and wean yourself that way.

    Emergency surgery in March of 2006 for spinal infection of L 2 and L 3. During surgery, discovered I had Cauda Equina Syndrome. Spine became unstable after surgery and had 360 fusion with 10 pedicle screws, plates and rods in April of 2007.
  • MollyAkMMollyAk Posts: 114
    edited 11/19/2013 - 5:47 PM
    Thanks, at least I know this isn't some other weird new thing but a withdrawal. I'm dissappointed because I specifically asked if there was a risk of withdrawal and was told no, and given a pretty free rein to take as much to a point as I wanted. Hopefully I won't have this feeling for weeks because I wasn't on it for that long and it's as annoying as (insert inappropriate word here) to be itchy weird like this! Oh, I do also have a runny nose, I feel like the Kleenex queen, I thought it was due to the cold weather.
    L5 S1 MicroD - August 21, 2013
    L5 S1 Fusion - October 17, 2013
    44 year old
  • DeenaDDeena Posts: 40
    edited 11/19/2013 - 3:54 AM
    I had extreme itchiness whe taking tramadol, it stopped once I stopped taking it. I believe the drug monograph listed it as a possible side effect.
Sign In or Register to comment.